Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
167 Doctors are Online

Did hip surgery. Taking altrum for pain. Having involuntary hand movements like tremors. What are the causes?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2007
Answered : 2766 Questions
Question
involuntary hand movements. what are the causes?
Posted Thu, 24 Oct 2013 in Brain and Spine
 
 
Answered by Dr. Srikanth Reddy 43 minutes later
Brief Answer:
Clarifications

Detailed Answer:
Hello,
Thanks for using health care magic for posting your query.
I have gone through your question in detail and I can understand what you are going through.
However I would require a couple of more details to help you in answering your query in a better justified way.
1.What was the nature of involuntary movements
was it repetitive, same type, occuring in both hands simultaneously, fine movement like tremors or gross movement, repetitive or single movement. If repetitive, how frequently at what interval.
2. Since when are you having these symptoms?
3. Are you on any medications.

I understand that these are lot many questions, but they are necessary to understand the nature of your illlness. Hope to hear from you at your earliest convenience.
Regards and wish you good health,

Dr. Srikanth Reddy MD
Neuro-Psychiatrist and Sexologist
Above answer was peer-reviewed by
 
Follow-up: Did hip surgery. Taking altrum for pain. Having involuntary hand movements like tremors. What are the causes? 46 hours later
1.What was the nature of involuntary movements
was it repetitive, same type, occuring in both hands simultaneously, fine movement like tremors or gross movement, repetitive or single movement. If repetitive, how frequently at what interval.

ANSWER Same type occuring in both hands simultaneously like tremors.

2. Since when are you having these symptoms?
After fractured hip surgery. There is a rod/pins from hip to Knee implanted.

3. Are you on any medications.
WAS on percacet initially, and is NOW on altrum for pain.
 
 
Answered by Dr. Srikanth Reddy 3 hours later
Brief Answer:
Causes for the tremors

Detailed Answer:
Hello,
Thanks for posting the details.
The tremors that you are having in both hands could be due to following reasons:
1) Medication side-effect
2) Onset of parkinsons disease
3) Benign Senile tremors
The most common cause appears to be medicine side-effect . Many medications can cause such tremors. You treating physician will need to go through all the medications that you are on and identify the medications which may be causing tremors.
The other possibility is that parkinson's disease which starts at around this age can cause these tremors. These will require levodopa. The characteristic tremors of parkinsons along with other symptoms can be confirmed after a look at your gait.
Thirdly many old people have these tremors for which the cause is not evident. Its called ideopathic benign senile tremors. Some say its a variant of parkinsons disease and should be treated likewise.
Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback.
In future if you wish to contact me directly, you can use the below mentioned link:
bit.ly/dr-srikanth-reddy

Wish you good health,
Kind regards
Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor